Alert archive / Washington / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 3, 2008, 5:55 PM PDT for Ferry County, Okanogan County, Washington. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 5:55 PM PDT (00:55 UTC)
- Expired
- Jul 3, 2008, 6:18 PM PDT
- In force
- 23 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Ferry County, WA, Okanogan County, WA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 040056
SVROTX
WAC019-047-040145-
/O.NEW.KOTX.SV.W.0018.080704T0055Z-080704T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
555 PM PDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON...
NORTHERN FERRY COUNTY IN NORTHEAST WASHINGTON...
THIS INCLUDES THE CITY OF REPUBLIC...
* UNTIL 645 PM PDT
* AT 554 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST
OF REPUBLIC...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF REPUBLIC BY 605 PM PDT...
CURLEW BY 640 PM PDT...
6 MILES SOUTHWEST OF DANVILLE BY 645 PM PDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4899 11820 4852 11885 4861 11913 4900 11883
4901 11833
TIME...MOT...LOC 0055Z 215DEG 26KT 4865 11893
$$
MJF1 follow-up statement
000
WWUS56 KOTX 040118
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
617 PM PDT THU JUL 3 2008
WAC019-047-040127-
/O.CAN.KOTX.SV.W.0018.000000T0000Z-080704T0145Z/
FERRY WA-OKANOGAN WA-
617 PM PDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKANOGAN AND
NORTHWESTERN FERRY COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER CAPABLE OF PRODUCING
SEVERE WEATHER.
LAT...LON 4899 11820 4852 11885 4861 11913 4900 11883
4901 11833
TIME...MOT...LOC 0117Z 215DEG 26KT 4878 11879
$$
EDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:49 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 4:49 PM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
449 PM PDT THU JUL 3 2008
.SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS OVER THE
INLAND NORTHWEST WILL FUEL ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT...MAINLY NEAR THE CASCADES. THE
FOCUS FOR THUNDERSTORM ACTIVITY WILL SHIFT INTO FAR EASTERN
WASHINGTON AND NORTH IDAHO ON THE FOURTH OF JULY...AS A COLD FRONT
SLOWLY MAKES ITS WAY WEST TO EAST OVERNIGHT INTO FRIDAY. A DRY
PATTERN WITH MORE SEASONABLE TEMPERATURES CAN BE EXPECTED FOR THE
WEEKEND AND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...
EARLY EVENING ZONE UPDATE INBOUND TO TRIM BACK THUNDER POTENTIAL
OVER THE EASTERN THIRD OF THE FORECAST AREA FOR TONIGHT. SATELLITE
SUGGESTS AN UPPER LEVEL FRONT HAS NOW PASSED THROUGH MOST OF THE
FORECAST AREA. IN ITS WAKE CONVECTION SEEMS TO BE FIRING WHERE
THIS COOLING ALOFT HAS OVERRUN THE 850 MB THERMAL RIDGE...WHICH
MODELS SUGGEST RUNS FROM SANDPOINT TO OMAK AND HOOKS DOWN INTO THE
WATERVILLE PLATEAU. ALONG THIS AXIS WILL KEEP THE THREAT OF
SCATTERED THUNDERSTORMS...ALONG WITH THE ALREADY ACTIVE EAST
SLOPES CASCADES REGION. OTHERWISE...THE LACK OF ANY CONVECTIVE
INITIATION UPSTREAM OVER OREGON...OTHER THAN A FEW GARDEN VARIETY
MOUNTAIN ORIENTED CELLS...IS NOT A GOOD OMEN FOR A SIGNIFICANT
EVENING THUNDERSTORM THREAT OVER THE COLUMBIA BASIN. THUS INCOMING
ZONE UPDATE WILL TRIM BACK SCATTERED THUNDERSTORM WORDING TO
SLIGHT CHANCE FOR THE EASTERN ZONES THIS EVENING...HOWEVER...A
FARTHER UPSTREAM WAVE JUST OFF THE OREGON COAST WILL MAINTAIN THIS
SLIGHT CHANCE THREAT THROUGH MOST OF THE NIGHT TONIGHT WITH
ELEVATED INSTABILITY REMAINING AND WAITING FOR A TRIGGER AFTER
SUNSET ELIMINATES THE SURFACE BASED CAPE. /FUGAZZI
&&
.AVIATION...
ISOLATED THUNDERSTORMS HAVE BEEN TRACKING NORTH ACROSS THE EAST
SLOPES OF THE CASCADES AND THE WESTERN BASIN THIS AFTERNOON AND WILL
CONTINUE THIS EVENING. SOME ISOLATED CUMULUS CLOUDS HAVE DEVELOPED EAST OF
THE BASIN AND ACROSS NORTH IDAHO THIS AFTERNOON BUT FURTHER
DEVELOPMENT OF CONVECTION IS NOT EXPECTED AS DAYTIME HEATING HAS
PEAKED. AFTER 12Z FRIDAY SCATTERED SHOWERS WILL SPREAD FROM WEST TO
EAST ACROSS THE REGION WITH A CHANCE OF THUNDERSTORMS MAINLY EAST OF
KGEG-KPUW AFTER 21Z. /KELCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 68 81 59 80 58 83 / 20 30 20 0 0 0
COEUR DALENE 61 79 58 79 56 82 / 20 40 20 10 0 0
PULLMAN 57 80 54 80 51 83 / 20 40 30 0 0 0
LEWISTON 65 87 61 88 59 90 / 20 40 20 10 10 0
COLVILLE 58 82 55 84 53 86 / 40 30 10 10 0 0
SANDPOINT 55 79 55 78 51 80 / 20 30 10 10 0 0
KELLOGG 65 78 56 77 56 80 / 20 40 20 10 10 0
MOSES LAKE 70 86 61 87 59 90 / 30 30 10 0 0 0
WENATCHEE 67 83 61 84 61 88 / 30 30 10 0 0 0
OMAK 58 85 55 86 53 89 / 50 30 10 0 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 7 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR MOSES LAKE
AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS.
&&Hazardous weather outlook, Jul 3, 7:26 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 726 AM PDT THU JUL 3 2008 WAZ034-035-038-041>044-041430- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 726 AM PDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. DAMAGING WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH EARLY EVENING. A SIGNIFICANT LIGHTNING EVENT IS POSSIBLE TODAY...AND WILL HAVE THE POTENTIAL TO PRODUCE NEW FIRE STARTS...ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE FUELS HAVE CURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036-037-041430- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 726 AM PDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH EARLY EVENING. A SIGNIFICANT LIGHTNING EVENT IS POSSIBLE TODAY...AND WILL HAVE THE POTENTIAL TO PRODUCE NEW FIRE STARTS...ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE FUELS HAVE CURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON... NAMELY OVER THE NORTHERN AND CENTRAL IDAHO PANHANDLE...AS WELL AS OVER ADJACENT PORTIONS OF EXTREME EASTERN WASHINGTON. DAMAGING WIND GUSTS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS.
In the hours before
Local storm report, Jul 3, 5:20 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
520 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 W DISAUTEL 48.36N 119.30W
07/03/2008 E1.00 INCH OKANOGAN WA PUBLIC
3 TO 5 MINUTES OF NICKEL TO QUARTER SIZE HAIL.
&&
SBODNARLocal storm report, Jul 3, 5:36 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
536 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 W DISAUTEL 48.36N 119.30W
07/03/2008 E1.00 INCH OKANOGAN WA PUBLIC
3 TO 5 MINUTES OF NICKEL TO QUARTER SIZE HAIL.
0515 PM HAIL 6 NW MAZAMA 48.64N 120.48W
07/03/2008 M1.25 INCH OKANOGAN WA TRAINED SPOTTER
HAIL IS COVERING THE GROUND. LOST RIVER AREA.
&&
SBODNARLocal storm report, Jul 3, 5:53 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
553 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 WNW MAZAMA 48.58N 120.41W
07/03/2008 E0.88 INCH OKANOGAN WA PUBLIC
DIME TO NICKEL SIZE HAIL.
&&
SBODNARLocal storm report, Jul 3, 5:54 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 WNW MAZAMA 48.58N 120.41W
07/03/2008 E0.88 INCH OKANOGAN WA PUBLIC
DIME TO NICKEL SIZE HAIL.
&&
SBODNARThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:20 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 40 min |
| Jul 3, 5:34 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 41 min |
| Jul 3, 6:47 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 43 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.